MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404250
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an inflatable penile prosthesis (ipp) surgery due to the device not working.It was said that the right cylinder was disrupted.Both cylinders outer layer dislodged from inner fabric layer and the dacron layer was torn.The device was removed and there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: laboratory analysis confirmed the reported clinical observation of pump non conformance but it did not confirm the reported clinical observation of hole/perforated.Product analysis concluded that the activation anomalies could affect the functionality of the device as the reported mechanical non conformance.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: upon receipt at our post market quality assurance laboratory, this inflatable penile prosthesis (ipp) was thoroughly analyzed.The cylinders were visually and microscopically inspected, and functionally tested.The pump was functionally tested.The cylinders were not leak and pressure tested due to leaks that were caused by damages that occurred during explant.The pump did not passed the functional test since it did not pass the activation and valve deactivate test.Product analysis concluded these activation issues could affect the functionality of the device as the reported mechanical issue.Product analysis confirmed a pump non-conformance but was unable to confirm the reported allegation related to device has a hole/perforated.Labeling review: there is no objective evidence that the user did not properly handle or use the device according to the ipp instructions for use (ifu).Investigation conclusion: an overall evaluation conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS WITH INHIBIZONE
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13573760
Report Number2124215-2022-05259
Device Sequence Number4674036
Product Code FHW
UDI-Device Identifier00878953003580
UDI-Public00878953003580
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/07/2018
Device Model Number72404250
Device Catalogue Number72404250
Device Lot Number0157626004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR:UPN: 720185-01LOT: 1000023409; RESERVOIR:UPN: 720185-01LOT: 1000023409
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexMale